What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 3, 12:03 PM CST, 27 minutes earlier.
Area forecast discussion, Jul 3, 12:03 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
103 PM CDT Mon Jul 3 2023
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Tonight)
Issued at 103 PM CDT Mon Jul 3 2023
An area of strong to severe thunderstorms has developed in
northwestern Alabama from near Red Bay ENE into the North
Courtland area over the past hour or two. The boundary forcing
this convection has formed northwest of an area that was affected
earlier this morning by heavier showers and thunderstorms.
Clearing to the north of these area has allowed instability to
climb into the 3000 to 5000 J/KG range near and west of the I-65
corridor.
Though mid-level lapse rates are not great, low level lapse rates
near that boundary are likely between 7.5 and 8.0 degrees. DCAPE
in those areas is also between 900 and 1200 J/KG. This is more
than enough instability for strong to severe storms development
despite the fact there is not shear in place. Further east,
instability and DCAPE is a bit more muted though. This remains a
good setup for strong microburst and large hail around 1 inch in
diameter.
At this point, not expecting a severe thunderstorm watch issuance
given the expected coverage of severe thunderstorm activity.
However, a severe storm cannot be ruled out, especially near and
west of the I-65 corridor this afternoon into the early evening
hours.
This is all in place ahead of a weakening frontal boundary that
has pushed a bit further east and stretches from western Tennessee
into northwestern Alabama.
The main window for severe thunderstorms will likely be now
through about 8 PM.
&&
.SHORT TERM...
(Tuesday through Thursday)
Issued at 103 PM CDT Mon Jul 3 2023
This front will continue to slow push southeast into the overnight
hours. A severe storm or two cannot be ruled out into the early
evening hours, but expect this activity to dissipate late tonight
and become mainly strong in nature.
The next few days through Wednesday (unfortunately including the
4th of July) will continue to be stormy with at least scattered
showers and thunderstorms continuing on and off as the front
stalls over or very close to the area. A few severe storms cannot
be ruled out during that period. Mainly during the afternoon/evening
timeframe, as instability remains in place near this front. Mainly
threats should continue to be damaging winds and marginally severe
hail. However, flooding will also be a concern, especially if the
same areas get hit by heavier rainfall each day.
&&
.LONG TERM...
(Thursday though Monday)
Issued at 103 PM CDT Mon Jul 3 2023
A short break in this activity is expected Thursday into the
weekend. Slightly warmer temperatures are expected, as coverage of
showers and storms should be a bit less. Highs are still expected
to reach the upper 80s to lower 90s with heat index values in the
afternoon between 95 and 100 degrees primarily, so keep hydrated
if outside.
&&
.AVIATION...
(18Z TAFS)
Issued at 1145 AM CDT Mon Jul 3 2023
SHRA/TSRA will increase in coverage this afternoon across the
region and have added a TEMPO at both terminals between 19-23z to
account for localized MVFR/IFR conditions from these storms.
Convection should wane later this evening with at least some VFR
cloud cover hanging in overnight. Another active day of SHRA/TSRA
is expected on Tuesday with a stalled front in place and have
included a PROB30 between 12-18z to account or this. AWWs and
amendments may be needed over the next 24 hours.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...KTW
SHORT TERM....KTW
LONG TERM....KTW
AVIATION...AMP
In the hours before
Special weather statement, Jul 3, 8:34 AM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Huntsville AL
934 AM CDT Mon Jul 3 2023
ALZ004-031500-
Lawrence AL-
934 AM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of southwestern
Lawrence County through 1000 AM CDT...
At 934 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ashridge, or 11 miles northeast of Haleyville, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moulton, Bankhead National Forest, Wren, Landersville and Mt Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3442 8753 3457 8732 3435 8718 3430 8752
3431 8753
TIME...MOT...LOC 1434Z 243DEG 19KT 3437 8750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Jul 3, 9:26 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1026 AM CDT Mon Jul 3 2023
ALZ006-008-009-031600-
Marshall AL-Madison AL-Jackson AL-
1026 AM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of northeastern
Marshall, southwestern Jackson and southeastern Madison Counties
through 1100 AM CDT...
At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grant, or 12 miles north of Guntersville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scottsboro, Grant, Langston and Columbus City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 8603 3447 8606 3443 8610 3449 8642
3458 8642 3465 8602 3448 8602
TIME...MOT...LOC 1526Z 271DEG 23KT 3453 8633
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Jul 3, 11:19 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1219 PM CDT Mon Jul 3 2023
ALZ002-004-005-007-031745-
Lawrence AL-Morgan AL-Limestone AL-Colbert AL-
1219 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of west central
Limestone, southeastern Colbert, northwestern Morgan and northern
Lawrence Counties through 1245 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm over
Courtland, or 10 miles north of Moulton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur, Trinity, Town Creek, Courtland, North Courtland, Hillsboro,
Chalybeate Springs, La Grange, Ne Smith and Caddo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3476 8730 3475 8729 3476 8726 3477 8727
3482 8712 3456 8705 3453 8753 3457 8753
3457 8759 3465 8762
TIME...MOT...LOC 1719Z 258DEG 20KT 3463 8733
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Jul 3, 11:38 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1238 PM CDT Mon Jul 3 2023
ALZ002-003-031845-
Franklin AL-Colbert AL-
1238 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of south central
Colbert and northern Franklin Counties through 145 PM CDT...
At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Belgreen, or 9 miles east of Red Bay, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville, Red Bay, Littleville, Belgreen, Pogo, Cedar Creek
Reservoir, Srygley Church, Rockwood, Halltown and Pleasant Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3455 8815 3465 8769 3444 8765 3442 8816
TIME...MOT...LOC 1737Z 263DEG 21KT 3449 8800
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Jul 3, 12:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
114 PM CDT Mon Jul 3 2023
ALZ004-005-031845-
Lawrence AL-Limestone AL-
114 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of central Limestone
and northeastern Lawrence Counties through 145 PM CDT...
At 114 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Trinity, or 9 miles southwest of Athens, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madison, Athens, Tanner, Harvest, French Mill, Capshaw and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3466 8679 3467 8702 3468 8710 3468 8721
3475 8722 3486 8678
TIME...MOT...LOC 1814Z 263DEG 21KT 3471 8711
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AMPSpecial weather statement, Jul 3, 12:29 PM CST, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
129 PM CDT Mon Jul 3 2023
ALZ007-031900-
Morgan AL-
129 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of southeastern Morgan
County through 200 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Priceville, or 10 miles east of Hartselle, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerville, Florette, Laceys Spring and Valhermoso Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 8687 3455 8686 3456 8682 3455 8676
3457 8674 3458 8667 3456 8667 3455 8666
3455 8664 3458 8661 3458 8658 3436 8658
TIME...MOT...LOC 1829Z 272DEG 11KT 3448 8677
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AMP